Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Had steroid injection in hip for bronchitis. Started severe pain in back and legs. What to do?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 2002
Answered : 173 Questions
Yes please, I had a steroid injection in my hip yesterday for bronchitis and ever since have had unbearable pain in my low back and back of legs. Nothing helps. Take pain meds for my back anyway and that's not even helping. It's horrible! Don't know what to do? Also how long will this last? I can't stand it. I have taken ibuprophens used ice packs tried to lay down.
Posted Mon, 12 Nov 2012 in Back Pain
Answered by Dr. Vineet Saggar 8 hours later
Dear Friend,

Yes, injection in gluteal region can cause irritation and sometimes even injury to sciatic pain which can be very severe. For pain relief you can try stronger analgesics or even gabapentins, at times oral steroids are required for severe pain.

For confirmation of nerve injury, NERVE CONDUCTION VELOCITY test can be done.

Do let me know if you have more concerns.

Regards Dr Vineet
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor